Open Access
Translator Disclaimer
February 2001 Multiscale Testing of Qualitative Hypotheses
Lutz Dümbgen, Vladimir G. Spokoiny
Ann. Statist. 29(1): 124-152 (February 2001). DOI: 10.1214/aos/996986504

Abstract

Suppose that one observes a process Y on the unit interval, where dY(t) =n1/2 f(t)dt +dW (t) with an unknown function parameter f, given scale parameter n <=1 ("sample size") and standard Brownian motion W. We propose two classes of tests of qualitative nonparametric hypotheses about f such as monotonicity or concavity. These tests are asymptotically optimal and adaptive in a certain sense. They are constructed via a new class of multiscale statistics and an extension of Lévy's modulus of continuity of Brownian motion.

Citation

Download Citation

Lutz Dümbgen. Vladimir G. Spokoiny. "Multiscale Testing of Qualitative Hypotheses." Ann. Statist. 29 (1) 124 - 152, February 2001. https://doi.org/10.1214/aos/996986504

Information

Published: February 2001
First available in Project Euclid: 5 August 2001

zbMATH: 1029.62070
MathSciNet: MR1833961
Digital Object Identifier: 10.1214/aos/996986504

Subjects:
Primary: 62G10
Secondary: 62G20

Keywords: Adaptivity , concavity , Lévy's modulus of continuity , Monotonicity , multiple test , nonparametric , positivity

Rights: Copyright © 2001 Institute of Mathematical Statistics

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.29 • No. 1 • February 2001
Back to Top